January 8, 2019 at 2:19 am #106379
Hello all and thank you for having me. I am 37, J.D. grad, cant pass the bar exam, diagnosed at 13 but untreated until 35, health and nutrition on par.
I was up to Adderall 20mg 3X daily after 2 years of titration and the short term peripheral stimulation outweighed the benefit.
Today was my first day on Desoxyn 10mg 2X daily. I took dose one 45 minutes before my drive to work and struggled to stay awake on the drive in. I took the second dose at 11:00am and my wife had to pick me up from work because I could not stay awake; I slept for 6 additional hours. This was no different than Ambien which I took for a short time in 2005 but, actually for sleeping.
I am returning to my MD this week. I became slightly concerned when methamphetamine made me so tired so I am reaching out here for other experience and advice; especially alternative medications to the two above.
Thank for your time and any advice.
January 10, 2019 at 8:52 am #106494
There are two types of stimulants: amphetamine (Adderall, Vyvanse, Desoxyn, Evekeo…) and methylphenidate (Ritalin, Concerta, Quillivant…). Almost everyone does well on one type or the other, but not both. It sounds like both the medications you tried were immediate release/short-acting.
All that said, it may be time to try a methylphenidate and see if you respond better to that type of stimulant. Also, you might try a time-release formulation that you take just once a day. The long-acting formulations are often much smoother.
ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism
January 12, 2019 at 4:10 am #106579
Thank you. I researched the cause of the sleepiness; it is slightly complex. I am happy to impart the information if you would like.
December 12, 2019 at 1:14 pm #136250
The same sleepiness happened to me. What is the cause? I would love to hear the explanation.
January 17, 2019 at 9:55 pm #106977
Deb from PhillyParticipant
I’d love to know! Thanks for the info on advance! 😀
You must be logged in to reply to this topic. Login